Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 7, NWS Lubbock, TX

June 11, 2004Stonewall County, Texas

NWS Lubbock, TX issued this flash flood warning at Jun 11, 2004, 8:22 PM CDT for Stonewall County, Texas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2004, 8:22 PM CDT (01:22 UTC)
Expired
Jun 11, 2004, 10:15 PM CDT
In force
113 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Stonewall County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2004-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2004-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4336 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLUB 120125
FFWLBB
TXC433-120315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
822 PM CDT FRI JUN 11 2004

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  STONEWALL COUNTY IN NORTHWEST TEXAS

* UNTIL 1015 PM CDT

* AT 819 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY       
  HEAVY RAIN FROM ASPERMONT EAST TO OLD GLORY. THE AREA OF           
  HEAVY RAIN WAS NEARLY STATIONARY.

* LOCATIONS IN AND NEAR THE WARNING INCLUDE ASPERMONT AND OLD GLORY

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0
6 7 4 5 1 2 9 0.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

LAT...LON 3297 10051 3296 9999 3340 10000 3340 10026

/$/$
1 follow-up statement
000 
WGUS74 KLUB 120201
FFSLBB
TXC433-120400-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
857 PM CDT FRI JUN 11 2004

...A FLASH FLOOD WARNING CONTINUES FOR STONEWALL COUNTY UNTIL 1100 PM
CDT...

SHERIFFS DEPARTMENT REPORTED EXTENSIVE FLOODING OVER PARTS OF 
STONEWALL COUNTY...ESPECIALLY ON HIGHWAY 380 FROM ASPERMONT TO OLD 
GLORY. HIGHWAY DEPARTMENT IS PUTTING UP BARRIERS. RADAR ESTIMATES 3 
TO 6 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF THE AREA. RAINFALL 
IS EXPECTED TO TAPER OFF DURING THE NEXT HOUR...HOWEVER FLOODING 
WILL CONTINUE UNTIL 1100 PM.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LUBBOCK.

LAT...LON 3297 10051 3338 10050 3338 10029 3339 10028
          3339 9999 3296 10000

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 2:59 PM CDT, 5 hours 23 minutes earlier.

Area forecast discussion, Jun 11, 2:59 PM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
259 PM CDT FRI JUN 11 2004

.SHORT TERM...
STAGNANT UPPER AIR PATTERN CONTINUES WITH UPPER RIDGE OVER THE
EAST...AND ZONAL W/SW FLOW OVER MUCH OF THE CENTRAL AND WESTERN
CONUS. HOT AND DRY WEATHER TO CONTINUE ACROSS WEST TEXAS...WITH
TEMPS WELL ABOVE AVERAGE NEXT FEW DAYS. DRYLINE HAS MIXED EASTWARD
THIS AFTERNOON INTO THE ROLLING PLAINS WITH 60S DEGREE DEWPOINTS
THERE..WITH DRY 20S AND 30S ACROSS MUCH OF THE SOUTH PLAINS. NO
LARGE SCALE FORCING FOR CONVECTION...HOWEVER MODERATE TO EXTREME
INSTABILITY EXISTS OVER THE EAST...ESPECIALLY OVER THE SOUTHERN
ROLLING PLAINS WHERE LAPS IS INDICATING OVER 4000 J/KG OF CAPE AS OF
2 PM. LOW LEVEL CONVERGENCE HAS NOT BEEN IMPRESSIVE...AS WINDS HAVE
VEERED OVER MOST OF THE REGION. STILL A SLIGHT CHANCE OF
THUNDERSTORMS WILL EXIST LATE THIS AFTERNOON AND EVENING ALONG AND
EAST OF DRYLINE. WITH DECENT SHEAR AND INSTABILITY...ANY STORMS THAT
DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE.

DRYLINE WILL RETREAT TONIGHT EAST ONTO THE SOUTH PLAINS AS LOW LEVEL
JET DEVELOPS ALONG EASTERN TIER COUNTIES. COULD SEE SOME LOW CLOUDS
EAST...BUT CONFIDENCE NOT HIGH ATTM FOR ANYTHING BUT VERY BRIEF
STRATUS. ON SATURDAY...SIMILAR PATTERN WITH DRYLINE MIXING EAST AND
A SLIGHT CHANCE OF THUNDERSTORMS OFF THE CAPROCK. AGAIN ANY THAT
DEVELOP WILL LIKELY BE STRONG TO SEVERE. LOWS TONIGHT BACK INTO THE
50S NW...60S MOST AREAS...WITH NEAR 70 SOUTHEAST IN DEEPER MOISTURE.
TOMORROW...ANOTHER HOT ONE WITH TEMPS IN THE MID TO UPPER 90S
AREAWIDE.

.LONG TERM...
SHTWV TROF MOVING INTO THE DESERT SW AND AN AMPLIFYING TROF OVER THE
MS VALLEY WILL CONTRIBUTE TO AMPLIFYING AN UPR RIDGE OVER NM AND WTX
THRU TUE. THUS MAINTAINING THE HOT AND DRY FCST SUN THRU TUE LOOKS
REASONABLE. THERMAL RIDGE TO INCREASE IN STRENGTH AS 700MB TEMPS
FCST TO WARM A COUPLE DEGREES EACH DAY...AND SHOULD EFFECTIVELY CAP
ANYTHING MORE THAN ISOLD SHORT-LIVED CONVECTION...ESP BY MON.

AFTER TUE...RIDGE BEGINS TO SHIFT NW AND WEAKENS SLIGHTLY AS
PERSISTENT SHEAR AXIS OVER LOWER MS/GULF COAST SHIFTS WEST INTO TX
AND ENERGY MOVING FROM BAJA INTO SRN NM AND WTX UNDERCUT IT
SOMEWHAT. MEANWHILE...THE STRONG RIDGING SHOULD ALSO ALLOW DEEPER
MOISTURE TO MOVE BACK INTO THE NORTH AND WEST...PROBABLY MORE
ROBUSTLY THAN MODEL DEPICTIONS. BY WED...A SHTWV TROF EMBEDDED IN
ZONAL FLOW OVER THE NORTHERN CONUS WILL DRIVE A SFC FRONT INTO THE
CENTRAL PLAINS AND SHOULD BE APPROACHING THE PANHANDLES AS
CONVECTION ALONG IT HELPS PUSH IT SOUTH. EXACT EVOLUTION OF FRONT IS
IMPOSSIBLE TO TELL AT THIS POINT...THE 12Z GFS FCST POSITION OF THE
FRONT ON TUE NIGHT IS SLIGHTLY NORTH OF 0Z RUN. PREV FCST HAD LOW
POPS ASSOCIATED WITH FRONT ACROSS THE NE COUNTIES WED INTO THU AND
FEEL THIS POSSIBILITY IS STILL WARRANTED. ANOTHER SHTWV TROF MOVING
INTO THE NORTHERN PLAINS ON WED MAY HELP THE CDFNT MAKE ANOTHER RUN
AT THE PANHANDLES BY THU. AGAIN..THIS ALREADY HANDLED IN THE GRIDS
WITH LOW POPS MAINLY OFF THE CAPROCK. ALSO MAINTAINED TREND OF LOWER
HIGH TEMPS AFTER TUE WITH DECREASING TEMPS ALOFT AND INCREASED BL
MOISTURE.
&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA       58  95  58  95 /   0  10  10   0
TULIA        62  95  64  95 /  10  10  10   0
PLAINVIEW    64  95  66  96 /  10  10  10   0
LEVELLAND    64  97  64  98 /   0  10  10   0
LUBBOCK      66  97  66  98 /  10  10  10   0
BROWNFIELD   66  97  66  98 /  10  10  10   0
CHILDRESS    69  95  70  95 /  20  20  20  10
SPUR         69  96  67  97 /  20  20  20  10
ASPERMONT    71  95  69  95 /  20  20  20  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

06/33
Hazardous weather outlook, Jun 11, 11:30 AM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 AM CDT FRI JUN 11 2004

TXZ021>044-121630-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
1130 AM CDT FRI JUN 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...
THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS WILL FORM OVER THE
ROLLING PLAINS AND EXTREME SOUTHEAST PANHANDLE THIS AFTERNOON AND
EVENING. IF STORMS DO FORM...THERE IS SUFFICIENT INSTABILITY AND
WIND SHEAR FOR SOME STORMS TO BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS. HOWEVER...CHANCES OF STORM FORMATION ARE RELATIVELY
LOW AS THE DRYLINE...LOCATED ALONG A CHILDRESS TO LUBBOCK AND TAHOKA
LINE AT 11 AM IS EXPECTED TO CONTINUE MOVING SLOWLY EAST THIS
AFTERNOON THUS LIMITING MOISTURE IN THE AREA.

.DAYS TWO THROUGH SEVEN...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE SATURDAY
AFTERNOON AND EVENING ACROSS THE ROLLING PLAINS AS THE DRYLINE AGAIN
PROGRESSES TO EAST INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING OVER
THE ROLLING PLAINS AND EXTREME SOUTHEAST PANHANDLE.

In the hours before

Special weather statement, Jun 11, 6:16 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
616 PM CDT FRI JUN 11 2004

TXZ026-032-037-038-043-044-120400-
CHILDRESS-COTTLE-DICKENS-KENT-KING-STONEWALL-
616 PM CDT FRI JUN 11 2004

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM FOR PARTS
OF THE EXTREME SOUTHEAST TEXAS PANHANDLE AND THE LOW ROLLING
PLAINS INCLUDING THE FOLLOWING COUNTIES...

CHILDRESS...COTTLE...DICKENS...KENT...KING AND STONEWALL
Local storm report, Jun 11, 6:54 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
654 PM CDT FRI JUN 11 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             1 N ASPERMONT           33.14N 100.22W
06/11/2004  0.88 INCH        STONEWALL          TX   LAW ENFORCEMENT

&&

JMH
Local storm report, Jun 11, 7:07 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
707 PM CDT FRI JUN 11 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             2 N OLD GLORY           33.16N 100.06W
06/11/2004  1.75 INCH        STONEWALL          TX   PUBLIC

&&

JMH
Local storm report, Jun 11, 7:43 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
743 PM CDT FRI JUN 11 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0729 PM     HAIL             ASPERMONT               33.14N 100.22W
06/11/2004  1.00 INCH        STONEWALL          TX   LAW ENFORCEMENT

0731 PM     HAIL             ASPERMONT               33.14N 100.22W
06/11/2004  1.00 INCH        STONEWALL          TX   LAW ENFORCEMENT

&&

JMH

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:30 PM CDTSevere Thunderstorm WarningLUBStonewall60 min
Jun 11, 8:31 PM CDTSevere Thunderstorm WarningLUBStonewall59 min
Jun 12, 4:59 PM CDTSevere Thunderstorm WarningLUBGarza46 min
Jun 12, 6:19 PM CDTSevere Thunderstorm WarningLUBDickens41 min
Jun 12, 6:31 PM CDTSevere Thunderstorm WarningLUBCottle, Motley59 min
Jun 12, 6:56 PM CDTSevere Thunderstorm WarningLUBGarza49 min

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.